Ohio, 2005Flood in Ohio, July 16, 2005
July 16, 2005 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 16, 7:10 PM EST, 50 minutes earlier.
Area forecast discussion, Jul 16, 7:10 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT SAT JUL 16 2005
.SHORT TERM (TONIGHT)...
WENT AHEAD AND UPDATED ZONES TO PULL POPS BACK TO 30 PERCENT ACROSS
AREA FOR OVERNIGHT AND HUNG ON TO AN ISOLATED THUNDERSTORM INTO THE
EARLY MORNING. ALSO KEPT MOSTLY CLOUDY THROUGH THE OVERNIGHT AS WE
DO EXPECT AREAS THAT CLEAR OFF LATER THIS EVENING TO SEE SOME
STRATUS DEVELOPMENT LATER ON TONIGHT.
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 333 PM EDT SAT JUL 16 2005
AVIATION (00Z-24Z)...
SCATTERED SHOWERS AND THUNDERSTORMS PERSISTING ACROSS THE AREA EARLY
THIS EVENING BUT BASED ON RADAR TRENDS...THEY DO APPEAR TO BE
DECREASING IN COVERAGE AND INTENSITY SOMEWHAT OVER THE PAST HOUR OR
SO. WILL GO AHEAD AND HANG ON TO A VCTS FOR THE FIRST COUPLE OF
HOURS OF THE TAFS AND THEN TRY TO DRY THINGS OUT OVERNIGHT. FORECAST
SOUNDINGS INDICATING PLENTY OF LOW LEVEL MOISTURE WITH FAVORABLE
CONDITIONS FOR STRATUS DEVELOPMENT. WILL THEREFORE TRY TO BRING SOME
MVFR CLOUDS BACK IN LATER TONIGHT ALONG WITH SOME MVFR FOG. LOOKS
LIKE MORE OF THE SAME FOR SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD THROUGH THE AFTERNOON HOURS.
THE FOLLOWING WAS ORIGINALLY ISSUED AT 333 PM EDT SAT JUL 16 2005
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
WITH THE REMAINS OF DENNIS CONTINUING TO DISSOCIATE...SCATTERED
SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS THE REGION THIS
AFTERNOON. TEMPS RANGED FROM THE UPPER 70S TO LOWER 80S WHILE SFC
DEW POINTS WERE IN THE LOW 70S.
FOR TONIGHT...AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...PCPN
COVERAGE AND INTENSITY WILL DECREASE AS THE EVENING
PROGRESSES...WITH LOWS MAINLY IN THE LOWER 70S.
FOR SUNDAY...THE GFS AND NAM BOTH SHOW A S/W MOVING ACROSS THE
AREA. GIVEN THIS...PERSISTENCE...PROGGED INSTABILITY...AND GUIDANCE
POPS...SCATTERED/NUMEROUS COVERAGE LOOKS REASONABLE AGAIN...TAPERING
OFF INTO THE EVENING. HIGH TEMPS SHOULD BE A BIT HIGHER THAN
TODAY...MAINLY IN THE MID 80S...ALTHOUGH LOCAL PCPN TIMING WILL HAVE
A PROFOUND EFFECT ON THE HIGH TEMPERATURE AT ANY GIVEN LOCATION.
OVERNIGHT LOWS WILL MAINLY BE IN THE LOWER 70S AGAIN.
THE FOLLOWING WAS ORIGINALLY ISSUED AT 333 PM EDT SAT JUL 16 2005
LONG TERM (MONDAY THROUGH SATURDAY)...
MODELS HAVE BEEN TRENDING FASTER WITH A COLD FRONT WHICH WILL CROSS
THE REGION LATE MONDAY NIGHT AND TUESDAY MORNING. THE NAM IS MORE
AGGRESSIVE WITH CONVECTION ALONG A PREFRONTAL TROUGH AND LITTLE OR
NO PRECIPITATION WITH THE FRONT. HAVE TRENDED TOWARDS A GFS SOLUTION
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WITH HEATING ON
MONDAY AND THEN CONTINUED ACTIVITY AS THE FRONT CROSSES THE REGION.
THE TAIL END OF THE FRONT MAY STILL BE NEAR THE OHIO RIVER ON
WEDNESDAY BEFORE WASHING OUT SO DECIDED TO KEEP A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS AT THAT TIME. OTHERWISE IT SHOULD BE A
QUIET PERIOD.
NEXT FRONT IS CURRENTLY FORECAST TO REMAIN ACROSS THE GREAT LAKES
ALTHOUGH THERE IS SOME POTENTIAL FOR IT TO SAG FURTHER SOUTH. IN
ADDITION MOISTURE WILL BE RETURNING SO HAVE ADDED A LOW CHANCE OF
MAINLY DIURNAL SHOWERS AND THUNDERSTORMS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 16, 4:45 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT SAT JUL 16 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170944-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
545 AM EDT SAT JUL 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Brown
- When
- July 16, 8:00 PM EST to 9:00 PM EST
- Where
- Brown forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -82.617
An isolated thunderstorm dropped two inches of rain across southern portions of the county. Two roads flooded and closed, and White Oak Creek rose out of its banks between Georgetown and Higginsport.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, July 16, 20052 deaths · $1.7 million · 50 kt wind · 6 events
- Rip Current in Florida, July 16, 20051 death · 1 event
- Lightning Strike in Pennsylvania, July 16, 200513 injured · 1 event
- Lightning Strike in Michigan, July 16, 2005$1.0 million · 1 event
- Flash Flooding and Damaging Wind in Pennsylvania, July 16, 2005$150,000 · 50 kt wind · 3 events
- Flash Flooding in Michigan, July 16, 2005$100,000 · 3 events
- Flash Flooding in West Virginia, July 16, 2005$30,000 · 2 events
- Flash Flood in Pennsylvania, July 16, 2005$30,000 · 1 event
- Lightning Strike in New Jersey, July 16, 2005$25,000 · 1 event
- Lightning Strike in Florida, July 16, 20051 injured · 1 event
- Damaging Wind in New Mexico, July 16, 20051 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 16, 200550 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469816.